MAUDE Adverse Event Report: ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURG INSTR
Model Number CAPSULECLOSE SCORPION
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 01/21/2025, a sales representative reported via (b)(4) that an ar-16992 capsuleclose scorpion was bending the ar-16992n scorpion needle and twisting the suture every time it was fired.Nothing broke inside the patient.No case delay was reported, and it is unknown if added anesthesia was administered.The case was completed using another ar-16992 capsuleclose scorpion.No photos were taken of the issue.This was discovered during a hip labral repair procedure on 01/15/2025, with no reported patient harm.Additional information was received on 01/24/2025: a (qty.2) of an ar-16992n scorpion needle was used in the procedure.Both needles did not break inside the casing; they only bent.The part and lot number of the fiberwire used in the procedure are unknown.There were no adverse effects on the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation was confirmed.One unpackaged ar-16992 capsule close scorpion batch 12650590 was received for evaluation.Upon visual evaluation, a slight bend was observed on the bottom jaw.Functional testing with a needle and suture found no obstruction in the cannulated shaft.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.Devices become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.Device manufactured date: 05-feb-2021.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation was confirmed.One unpackaged ar-16992 capsule close scorpion batch 12650590 was received for evaluation.Upon visual evaluation, a slight bend was observed on the bottom jaw.Functional testing with a needle and suture found no obstruction in the cannulated shaft.The needle was fired a couple of times with no damage observed on the needle or suture.During the functional testing, the failure could not be recreated, and no obstruction on the shaft was encountered.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage device manufactured date: 05-feb-2021.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation could not be confirmed.The claim that the ar-16992 capsule close scorpion (batch 12650590) bent the needles and twisted the suture could not be replicated during testing using a new needle.One unpackaged ar-16992 capsule close scorpion batch 12650590 was received for evaluation.Upon visual evaluation, regular signs of wear were observed on the instrument.Functional testing was performed by introducing a new scorpion needle, capsuleclose, and suture, which found no obstruction in the cannulated shaft.The needle was fired a couple of times, with no damage/bending observed on the needle or damage to the suture.During the functional testing, the failure could not be recreated; the instrument is working as intended.The most likely cause of the reported failure was user error, including reuse of the suture passer needle and the application of excessive force to pass the needle through fibrous or calcified tissue.

Brand Name
CAPSULECLOSE SCORPION
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21366400
Report Number1220246-2025-00410
Device Sequence Number8434936
Product Code LXH
UDI-Device Identifier00888867212688
UDI-Public(01)00888867212688(11)210205(10)12650590
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAPSULECLOSE SCORPION
Device Catalogue NumberAR-16992
Device Lot Number12650590
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/12/2025
07/18/2025
09/02/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/28/2025
07/30/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown